Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 14, 2007, 9:48 AM CDT for Walthall County, Mississippi; Washington Parish, Louisiana. It was in force for 12 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2007, 9:48 AM CDT (14:48 UTC)
- Expired
- Apr 14, 2007, 10:00 AM CDT
- In force
- 12 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Washington Parish, LA, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:05 AM CDT | TSTM WND DMG | 8 S Columbia, MS | TREES DOWN NEAR PINEBUR 8 MILES SOUTH OF COLUMBIA. POSSIBLE TORNADO. |
| Apr 14, 10:10 AM CDT | FUNNEL CLOUD | 9 Se Columbia, MS | MULTIPLE REPORTS NEAR THE MARION/LAMAR COUNTY LINE. |
| Apr 14, 10:10 AM CDT | TSTM WND DMG | 9 Se Columbia, MS | SEVERAL TREES WERE BLOWN DOWN OFF COUNTY LINE RD NEAR LITTLE CREEK, POSSIBLE TORNADO. |
| Apr 14, 10:10 AM CDT | TORNADO 0 | 9 Se Columbia, MS | BRIEF EF0 TORNADO DOWNED SOME TREES AND SNAPPED MANY LIMBS. DAMAGE OCCURRED IN THE PINEBUR COMMUNITY OFF COUNTY LINE RD JUST ON THE MARION CO SIDE. PATH LENGTH WAS 1/4 MILE AND ONLY ABOUT 30 YDS WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 7:11 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 141447 TORLIX LAC117-MSC147-141500- /O.NEW.KLIX.TO.W.0018.070414T1448Z-070414T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 948 AM CDT SAT APR 14 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 1000 AM CDT * AT 943 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DEXTER...OR ABOUT 17 MILES NORTHEAST OF FRANKLINTON...MOVING EAST AT 35 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA. LAT...LON 3114 9010 3097 9005 3104 8967 3124 8973 $$
1 follow-up statement
000 WWUS54 KLIX 141503 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1002 AM CDT SAT APR 14 2007 LAC117-MSC147-141512- /O.EXP.KLIX.TO.W.0018.000000T0000Z-070414T1500Z/ WASHINGTON LA-WALTHALL MS- 1002 AM CDT SAT APR 14 2007 ...THE TORNADO WARNING FOR WALTHALL COUNTY...AND WASHINGTON PARISH EXPIRED AT 1000 AM CDT... THE STORM THAT PROMPTED THE WARNING HAD MOVED OUT OF WALTHALL COUNTY AND WASHINGTON PARISH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. LAT...LON 3114 9010 3097 9005 3104 8967 3124 8973 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 4:33 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 4:33 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
433 AM CDT SAT APR 14 2007
.DISCUSSION...
LATEST INFRARED/WATER VAPOR IMAGERY CONTINUE TO SHOW THE MAIN
TROUGH AXIS FROM MINNESOTA TO NEW MEXICO WITH A DISTURBANCE OVER
NORTH CENTRAL OKLAHOMA. ISOTACH ANALYSIS SHOWED THE JET MAX OF 110
TO 130 KNOTS NORTH CENTRAL TEXAS TO SOUTHWEST MISSOURI AND ANOTHER
JET STREAK FROM CENTRAL TEXAS EAST ALONG THE GULF COAST TO
FLORIDA. CONVECTION WAS LOCATED FROM SOUTHEAST TEXAS ACROSS NORTH
LOUISIANA TO NORTH MISSISSIPPI...MAINLY WHERE THE JETS DIVERGE.
SURFACE ANALYSIS REVEALED A 1005MB LOW WITH MID 60S DEWPOINTS AS
FAR NORTH AS INTERSTATE 20. VAD WIND PROFILE SHOWED SSW WINDS AT
45 KNOTS AT 5KFT. CONVECTION CONTINUE TO MOVE SLIGHTLY AWAY FROM
THE UPPER LEVEL DISTURBANCE AND COOLER TEMPERATURE ALOFT.
EXPECTING THIS LINE TO MOVE EAST THIS MORNING...WILL MAINTAIN
SEVERE WORDING IN NORTH HALF ZONES FOR NOW. MODEL SOUNDINGS SHOWED STM
HEL AROUND 500 M2/S2 06Z SAT DESCENDING TO 300 M2/S2 12Z THIS
MORNING AS LOW LEVEL WINDS BECOME MORE SOUTHWESTERLY. AS THE
TROUGH MOVES EAST...CONVECTION WILL RESIDE ALONG THE SURFACE
BOUNDARY WITH THE MAIN THREAT DAMAGING WINDS...HEAVY RAINFALL IN A
SHORT TIME PERIOD AND AN ISOLATED TORNADO OR TWO. STRONG COLD AIR
ADVECTION WILL FOLLOW LATE THIS AFTERNOON AND CONTINUE THROUGH
SUNDAY. ANOTHER SYSTEM WILL APPROACH THE AREA TUESDAY THROUGH
WEDNESDAY. WILL MAINTAIN SCA TODAY THROUGH NOON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 45 68 39 / 80 30 10 0
BTR 75 46 68 42 / 80 20 0 0
MSY 77 52 67 49 / 80 20 10 0
GPT 77 50 68 40 / 80 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM.
&&Hazardous weather outlook, Apr 14, 6:57 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 657 AM CDT SAT APR 14 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-141700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 657 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG THUNDERSTORMS OVER CENTRAL LOUISIANA WILL MOVE ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR THE ATCHAFALAYA BASIN AND EXTREME SOUTHWEST MISSISSIPPI THIS MORNING. THE PRIMARY THREAT WILL BE MARGINALLY SEVERE WIND GUSTS NEAR 50 MPH AND POSSIBLY SOME SMALL HAIL. A REGENERATION OF STORMS IS EXPECTED AROUND NOON. A MODERATE RISK OF SEVERE THUNDERSTORMS WAS INDICATED BY THE STORM PREDICTION CENTER FOR LATE THIS MORNING GENERALLY EAST OF I-55...INCLUDING AREAS AROUND LAKE PONTCHARTRAIN AND MISSISSIPPI COAST. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 45 TO 60 MPH AND POSSIBLY HAIL RANGING FROM PEA TO QUARTER SIZES FROM THE STRONGEST STORMS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH NOON SUNDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED SUNDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING THROUGH THIS AFTERNOON. FIRST RESPONDERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER TRENDS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 12:14 PM CDT | Special Marine Warning | LIX | 31 min | |
| Apr 14, 6:45 PM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Tornado Warnings in Mississippi, 2007Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.